MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403930
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: one flexiva 550 laser fiber was returned in one continuous piece with the tip detached.The fiber measured approximately 280.2 cm from the top of the connector to the break.Exposed glass portion of the distal tip measured approximately 0.5 mm and was consistent with a fracture, likely as a result of handling during the procedure.Examination under magnification revealed that the fiber tip was fractured with a portion detached.The remainder of the tip was not returned.The condition of the returned device confirms the fiber tip was detached.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and the device met all manufacturing specifications.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a flexiva 550 laser fiber used in a cystoscopy with cystolitholapaxy procedure in the bladder performed on (b)(6) 2019.According to the complainant, during the procedure, the tip of the laser fiber broke off inside the patient.The procedure was not completed and it was rescheduled.It was unknown if the detached tip was retrieved inside the bladder.There was no serious injury nor adverse patient effects reported as a result of this event.There were no patient complications and the patient's was condition was fine after the procedure.

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8691826
Report Number3005099803-2019-02990
Device Sequence Number2005408
Product Code GEX
UDI-Device Identifier08714729808206
UDI-Public08714729808206
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2021
Device Model NumberM0068403930
Device Catalogue Number840-393
Device Lot Number0000005536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2019
Initial Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1